Mechanical stability of end-linked polymer gel

Majumder, Shashwati Roy ; Bandyopadhyay, Tusar ; Ghosh, Swapan K. (2005) Mechanical stability of end-linked polymer gel Radiation Physics and Chemistry, 74 (3-4). pp. 252-260. ISSN 0969-806X

Full text not available from this repository.

Official URL:

Related URL:


The mechanical stability of end-linked polymer network (gel) at large deformation has been studied with the aid of a simplified model. The model consists of square network of end-linked Hookean spring, each representing an ideal polymer chain. To mimic the structure prevailing at the gel point, the square network of springs was self-similarly repeated to generate a deterministic fractal structure having fractal dimensions, df=1.56-1.8. For any given df, the distribution of pores (measured by lacunarity of the network) in the structure also serves as an important parameter that characterizes the morphology of the network. Our preliminary results show that the present minimalist model qualitatively reproduces the non-monotonous structure-stability relationship, as observed in radiation-induced cross-linked polymer networks. Structures with highest lacunarity for a given fractal network have also been found to exhibit highest mechanical stability against an external deforming force before it is finally crumpled and found to form a wrinkled network.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:11204
Deposited On:08 Nov 2010 10:59
Last Modified:02 Jun 2011 09:53

Repository Staff Only: item control page